Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Raleigh, NC

April 29, 2014Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 29, 2014, 5:43 PM EDT for Wilson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 5:43 PM EDT (21:43 UTC)
Expired
Apr 29, 2014, 8:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:45 PM EDTFLASH FLOODWilson, NCNUMEROUS STREETS FLOODED ACROSS THE COUNTY. CARS STALLED IN FLOOD WATERS IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WGUS52 KRAH 292143
FFWRAH
NCC195-300045-
/O.NEW.KRAH.FF.W.0003.140429T2143Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 543 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
  CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED
  AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILSON...ELM CITY...LUCAMA...STANTONSBURG...BLACK CREEK...
  SARATOGA...SIMS...WILLBANKS...BUCKHORN RESERVOIR AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO
HIGHER GROUND.

&&

LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
      3559 7808 3561 7813 3571 7816 3574 7819
      3584 7792 3585 7786 3584 7785 3583 7775
      3577 7773

$$

32
2 follow-up statements
293 
WGUS72 KRAH 292355
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT TUE APR 29 2014

NCC195-300045-
/O.CON.KRAH.FF.W.0003.000000T0000Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON NC-
755 PM EDT TUE APR 29 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
WILSON COUNTY...

AT 752 PM EDT...RADAR INDICATED ADDITIONAL THUNDERSTORMS MOVING OVER 
WILSON COUNTY. NUMEROUS ROADS WERE FLOODED AND CLOSED EARLIER WHEN 2 
TO 3 INCHES OF RAIN FELL. ANY ADDITIONAL RAINFALL WILL PRODUCE 
FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WILSON...ELM 
CITY...LUCAMA...STANTONSBURG...BLACK CREEK...SARATOGA... 
SIMS...WILLBANKS...BUCKHORN RESERVOIR AND NEW HOPE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY.  MOVE TO HIGHER GROUND. FLOODING IS IMPOSSIBLE 
TO SEE AT NIGHT. 

&&

LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
      3559 7808 3561 7813 3571 7816 3574 7819
      3584 7792 3585 7786 3584 7785 3583 7775
      3577 7773

$$

32
785 
WGUS72 KRAH 300039
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT TUE APR 29 2014

NCC195-300049-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-140430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON NC-
839 PM EDT TUE APR 29 2014

...THE FLASH FLOOD WARNING FOR WILSON COUNTY WILL EXPIRE AT 845 PM
EDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3561 7776 3558 7781 3559 7801 3560 7804
      3559 7808 3561 7813 3571 7816 3574 7819
      3584 7792 3585 7786 3584 7785 3583 7775
      3577 7773

$$

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:25 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 29, 3:25 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT TUE APR 29 2014

.SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE
CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC
UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH
THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS
EXPECTED HEADING INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 320 PM TUESDAY...

TORNADO WATCH IN EFFECT FOR ALL BUT THE NORTHERN AND NORTHWEST
PIEDMONT AREAS UNTIL 9PM.

THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST
TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND
SOUTHERN PIEDMONT.  SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO
1000-2000 J/KG.  ALONG AND JUST NORTH OF THE FRONT WHERE WINDS
SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE
200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH
THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN.
CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO
INCREASE OVER THE NEXT COUPLE OF HOURS.

LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER
MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE
NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS.  THE WEDGE
AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT
WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT.  THE NAM...DEPICTS AT
LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG
THE BOUNDARY.  WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS
AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW
AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL
SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT
IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT.  IN ADDITION...THE
POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW
LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER
THE SAME AREAS.  LOWS IN THE 60S.

WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS
REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE
ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY
AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION.
HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN
PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN
PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED
HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK.
HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST.

CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE
PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE
WESTERN PIEDMONT UNTIL THURSDAY.  POPS WILL TREND DOWNWARD AFTER
MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S.

 &&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM TUESDAY...

FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD
INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD
FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY
CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED
VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE
IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN
THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START
THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE
THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE
GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING...
WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS
COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE
STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57
EAST.

FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE
EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL
WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY
DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE
COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL
ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING
TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN
NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH
THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO
AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE
LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE
SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS
OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY
COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 325 PM TUESDAY...

MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING
AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT
OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND.
A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD
TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE
TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD
TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO
NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO
DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN
WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE
SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM
THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE
BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW
PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH
VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN
A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO
SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S
FOR HIGHS). -GIH

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1255 PM TUESDAY...

SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST...
A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY...
IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A
STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS
ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS.
AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND
MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS
EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE
WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER
THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND
TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS
EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY
BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS
STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS
HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO
MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE
EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS
EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE
AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT
LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT...
HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE
ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR.
LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE
SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST
DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW
AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND
UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD.

LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE
EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND
TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE
LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS
IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH
CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU...
AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS
SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS
LIKELY TO HOLD THROUGH SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NCZ007>010-021>026-038>041-073>076-083-084.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 2:33 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT TUE APR 29 2014

NCZ038>041-073>076-083-084-301845-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ011-027-028-042-043-077-078-085-086-088-089-301845-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007>010-021>025-301845-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-
233 PM EDT TUE APR 29 2014

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ026-301845-
FRANKLIN-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 29, 4:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FUNNEL CLOUD     2 NE EASTOVER           35.12N  78.76W
04/29/2014                   CUMBERLAND         NC   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95

&&

EVENT NUMBER RAH1401355

SEC
Local storm report, Apr 29, 4:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             1 SSE BONNIE DOONE      35.08N  78.95W
04/29/2014  E0.75 INCH       CUMBERLAND         NC   AMATEUR RADIO

            PENNY SIZE HAIL

&&

EVENT NUMBER RAH1401356

SEC
Local storm report, Apr 29, 4:51 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             2 WSW WILSON            35.72N  77.95W
04/29/2014  E1.75 INCH       WILSON             NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL AT TARBORO ST AND GLENDALE ST

&&

EVENT NUMBER RAH1401357

SEC
Local storm report, Apr 29, 5:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             2 ESE ELM CITY          35.80N  77.84W
04/29/2014  E1.00 INCH       WILSON             NC   AMATEUR RADIO

            QUARTER SIZE HAIL AT EAST LANGLEY ROAD AND
            BRIDGERSVILLE ROAD

&&

EVENT NUMBER RAH1401358

SEC
Local storm report, Apr 29, 5:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     WALL CLOUD       4 WNW NAHUNTA           35.52N  78.12W
04/29/2014                   JOHNSTON           NC   AMATEUR RADIO

            ROTATING WALL CLOUD OBSERVED TO THE WEST

&&

EVENT NUMBER RAH1401359

SEC
Local storm report, Apr 29, 5:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 NNW HOPE MILLS        35.02N 78.98W
04/29/2014  E1.00 INCH       CUMBERLAND         NC   TRAINED SPOTTER

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:39 PM EDTSpecial Weather StatementRAHAlamance, Orange51 min
Apr 29, 2:35 PM EDTSpecial Weather StatementRAHHarnett25 min
Apr 29, 2:43 PM EDTSpecial Weather StatementRAHCumberland32 min
Apr 29, 2:56 PM EDTSpecial Weather StatementRAHCumberland34 min
Apr 29, 3:00 PM EDTSpecial Weather StatementRAHJohnston45 min
Apr 29, 3:12 PM EDTSpecial Weather StatementRAHJohnston33 min
Apr 29, 3:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston43 min
Apr 29, 3:24 PM EDTSpecial Weather StatementRAHCumberland36 min
Apr 29, 3:35 PM EDTSpecial Weather StatementRAHHarnett25 min
Apr 29, 3:39 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson51 min
Apr 29, 3:46 PM EDTSevere Thunderstorm WarningRAHWilson44 min
Apr 29, 3:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson44 min
Apr 29, 3:55 PM EDTTornado WarningRAHCumberland, Sampson50 min
Apr 29, 4:00 PM EDTTornado WarningRAHWilson30 min
Apr 29, 4:13 PM EDTSpecial Weather StatementRAHCumberland, Hoke47 min
Apr 29, 4:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke52 min
Apr 29, 4:24 PM EDTTornado WarningRAHCumberland, Harnett, Johnston, Sampson51 min
Apr 29, 4:30 PM EDTTornado WarningRAHJohnston, Sampson45 min
Apr 29, 4:31 PM EDTTornado WarningRAHWilson29 min
Apr 29, 4:32 PM EDTSpecial Weather StatementRAHJohnston43 min
Apr 29, 4:34 PM EDTTornado WarningRAHEdgecombe, Wilson26 min
Apr 29, 4:35 PM EDTTornado WarningRAHJohnston, Wayne, Wilson40 min
Apr 29, 4:57 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Sampson, Wilson3 hr
Apr 29, 5:00 PM EDTTornado WarningRAHEdgecombe, Wilson45 min
Apr 29, 5:08 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne37 min
Apr 29, 5:14 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson46 min
Apr 29, 5:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson43 min
Apr 29, 5:40 PM EDTFlash Flood WarningRAHCumberland3 hr
Apr 29, 5:45 PM EDTSevere Thunderstorm WarningRAHEdgecombe60 min
Apr 29, 5:49 PM EDTTornado WarningRAHEdgecombe56 min
Apr 29, 6:08 PM EDTSevere Thunderstorm WarningRAHWayne52 min
Apr 29, 6:09 PM EDTFlash Flood WarningRAHEdgecombe3 hr
Apr 29, 6:21 PM EDTSpecial Weather StatementRAHWilson24 min
Apr 29, 6:25 PM EDTSpecial Weather StatementRAHJohnston35 min
Apr 29, 6:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min
Apr 29, 6:42 PM EDTSpecial Weather StatementRAHCumberland33 min
Apr 29, 7:10 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson50 min
Apr 29, 7:30 PM EDTSevere Thunderstorm WarningRAHSampson60 min
Apr 29, 7:33 PM EDTTornado WarningRAHSampson42 min
Apr 29, 7:52 PM EDTTornado WarningRAHSampson38 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.